To the Editor.
—We have read with interest the article by Arsura et al1 concerning 12 cases that were treated with high-dose intravenous immunoglobulin therapy for exacerbations of generalized myasthenia gravis. As all of their patients had elevated acetylcholine-receptor antibody (AChR) titers, the authors theorized that a possible mechanism of this therapy is the interference of the interaction of the acetylcholine receptor with AChR antibody. Nevertheless, we have recently described2 a 14-year-old patient with myasthenia gravis without AChR antibody who was successfully treated with high-dose intravenous immunoglobulin therapy. A diagnosis of congenital myasthenic syndrome had been excluded. Our patient was classified as grade III according to the criteria of Osserman. She experienced a severe exacerbation of the disease. High-dose prednisone and anticholinesterase therapies failed to improve her condition within 45 days. Intravenous 7S immunoglobulin was administered with a loading dose of 400 mg/kg daily over five consecutive days.